Alert archive / Florida / Rip Current Statements in 2020
Rip Current Statement 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Nov 26, 2020, 9:54 AM CST for Bay County, Gulf County, Walton County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 9:54 AM CST (15:54 UTC)
- Expired
- Nov 27, 2020, 1:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
805 WHUS42 KTAE 261554 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1054 AM EST Thu Nov 26 2020 FLZ108-114-270700- /O.NEW.KTAE.RP.S.0097.201126T1554Z-201127T0700Z/ South Walton-Coastal Gulf- 1054 AM EST Thu Nov 26 2020 /954 AM CST Thu Nov 26 2020/ ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Walton and south facing Gulf County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
323 WHUS42 KTAE 261723 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1223 PM EST Thu Nov 26 2020 FLZ112-270700- /O.EXA.KTAE.RP.S.0097.000000T0000Z-201127T0700Z/ Coastal Bay- 1223 PM EST Thu Nov 26 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Bay County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ108-114-270700- /O.CON.KTAE.RP.S.0097.000000T0000Z-201127T0700Z/ South Walton-Coastal Gulf- 1223 PM EST Thu Nov 26 2020 /1123 AM CST Thu Nov 26 2020/ ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Walton and south facing Gulf County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Nov 26, 9:49 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 26, 9:49 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1049 AM EST Thu Nov 26 2020 .UPDATE... Current progression of storms on radar and satellite imagery suggest the forecast is on track. Temperatures across the area are also spot on with current values forecasted for this time. No changes are necessary at this time. && .PREV DISCUSSION [619 AM EST]... .NEAR TERM [Through Friday]... The main concerns are the fog potential this morning and again on Friday morning, multiple rounds of showers over the next couple of days, as well as thunderstorms today. A weak cold front will move slowly toward the area today and stall across the region tonight into Friday. This will maintain PoPs of 30-50 pct for all but the SE FL Big Bend where it will remain somewhat drier. Average rainfall thru Friday will be around one-half of an inch, with localized amounts in excess of one inch. With the front nearby, including sufficient instability and lift, thunderstorms are likely today, mainly from Valdosta to Tallahassee and northwest. Mixed Layer CAPE is modeled up to 1k J/kg, along Bulk Shear up to 35 kt, so organization into line segments is possible. Low to mid-level lapse rates are rather steep up to 7 C/km, and a dry intrusion aloft will boost Downdraft CAPE. There is the potential for isolated wind gusts of around 40 mph from this morning into the evening hours, so pay close attention if outdoors. Cannot rule out some small hail as well, but gusty winds are the primary concern. Expect some areas of fog this morning from the Flint River Valley to Interstate 10 and points northwest - encompassing portions of the western FL Panhandle, SE AL, and SW GA. As the front stalls across the region tonight, parameters are more favorable for areas of fog across much of the region. Temperatures will remain in the 70s to around 80 for highs, with lows in the mid-60s through Friday, well above average for this time of year. The humidity will also stick around, remaining at uncomfortable levels. .SHORT TERM [Friday Night Through Saturday Night]... Aforementioned cold front will slowly drift southward through the CWA Friday night and into the Gulf waters Saturday as a 1027mb surface high scoots through the Ozarks into the Midwest. Best rain chances Friday night will be located through the northern half of the CWA then transition to the Gulf waters Saturday. Chances will be on the decline Saturday as better lift moves away from the area. Further upstream, attention turns to a cutoff upper low moving through the desert southwest Friday night into the Red River valley Saturday night. Models are in good agreement developing an area of low pressure off the middle Texas coast Saturday and lifting it northeastward toward southern Louisiana by daybreak Sunday. Showers will begin to move into our western panhandle counties while the surface front remains pinned just offshore. .LONG TERM [Sunday Through Thursday]... The upper low over the Red River will phase in with a southeast moving shortwave trough through the Plains late Sunday into Monday. The surface low will strengthen as it moves northeast from southern Louisiana Sunday morning to the southern Appalachians Monday morning. As it moves northeast, it will bring the front over the northern Gulf back north as a warm front. Mid 50 dewpoints Sunday morning south of I-10 will be replaced by mid 60 dewpoints Sunday afternoon and night ahead of the trailing cold front. There will be a narrow corridor of 300-500 J/kg MLCAPE juxtaposed with 50-60 knots of bulk shear late Sunday afternoon into the overnight hours. Therefore, there is a threat of severe weather during that timeframe. Heavy rainfall is also possible with generally around 2 inches with isolated higher amounts. The coldest weather of this season behind the cold front is on tap next week. Tuesday morning could have around freezing temperatures along and west of the Flint river into southeast Alabama. The area expands southward towards I-10 for possible freezing temperatures Wednesday morning. A slow warming trend will begin after Wednesday. .AVIATION... [Through 12Z Friday] Restrictions due to low cigs/fog this morning range from IFR/LIFR at ABY-DHN-ECP, MVFR at TLH, and VFR at VLD. Expect gradual improvement to VFR by 14-17z, with the caveat that additional, brief restrictions are likely in TSRA at ABY, DHN, and TLH until 00z. Otherwise, VCTS at ECP and VLD. Another round of IFR/LIFR cigs and vsbys is expected to develop at all terminals beginning around 06z. Southwest winds 5-10 knots through the TAF period. .MARINE... Generally favorable marine conditions on tap through the first half of the weekend outside of any local effects from marine showers and thunderstorms. A strong frontal system is expected Sunday into Monday with strong west and northwest winds left in its wake towards midweek next week. Small craft advisories are likely beginning Sunday. .FIRE WEATHER... Red Flag conditions are not expected over the next several days. .HYDROLOGY... While rain is expected to remain in the forecast over the next few days, significant rain amounts are not expected at this time. Sunday's system is the areas best chance for widespread heavy rainfall. At this time, around 2" on average is expected, with localized higher amounts. As long as there's not a drastic change in these amounts, flooding is not expected to be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 80 65 79 64 74 / 50 10 30 30 40 Panama City 79 66 79 65 75 / 40 20 30 40 40 Dothan 78 62 76 61 69 / 40 20 40 50 30 Albany 79 63 76 61 71 / 50 30 30 50 30 Valdosta 80 64 79 62 72 / 40 10 30 30 40 Cross City 81 62 81 62 75 / 10 0 10 20 30 Apalachicola 78 67 78 65 74 / 30 10 30 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Bunker NEAR TERM...LF SHORT TERM...Scholl LONG TERM...Scholl AVIATION...LF MARINE...Scholl FIRE WEATHER...LF HYDROLOGY...Scholl
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 12:06 PM CST | Special Weather Statement | TAE | Holmes, Walton, Washington | 54 min |
| Nov 26, 2:01 PM CST | Special Weather Statement | TAE | Madison | 44 min |
Nearby
Rip Current Statements in Florida, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.